Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Suffering from hypothyroidism. Taking eltrocsine for weakness and heaviness. Suggest some remedy

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Hello sir
currently my father is suffering from hypothyroidism and recently we checked the TSH level which was 12.25
Due to thyroid he has been suffering from head heaviness and body weaknesss for the last 1 month or so..He is taking eltrocsine of sir can please suggest some remedy for his condition so that his head heaviness reduces
Posted Mon, 12 Nov 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Das Arindam 2 hours later
In hypothyroidism, head heaviness and body weaknesses are the most common complains.
As your father has a sudden increase in TSH level, these symptoms are more prominent.
After starting the hormonal supplements, it can take 1 to 2 months for normalizing the TSH level and until then your father can experience the symptoms.

However, a sudden increase of TSH may be due to a viral thyroiditis/ autoimmune thyroiditis / others.

Your father should follow some instructions:

1. Ensure that he is taking the scheduled thyroid hormonal supplement daily before breakfast every day.
2. If head heaviness is extreme then take paracetamol group of drugs to have some relief.
3. Do a complete blood test to exclude any infective cause of hypothyroidism.
4. Do an anti TPO antibody in blood to exclude any autoimmune cause of hypothyroidism.
5. Consult with an endocrinologist for any special investigation like CT scan of brain if needed and for further management.
6. One more thing is the dose of thyroxine hormone your father is taking for one month. I think it is higher than required as per his TSH level. Increased thyroxine dose can also cause head heaviness.

Therefore, you should consult with endocrinologist for a suitable maintenance dose.

Hope, you have your answer.

Let me know if you have any more question.

Above answer was peer-reviewed by
Follow-up: Suffering from hypothyroidism. Taking eltrocsine for weakness and heaviness. Suggest some remedy 22 hours later
Can hypertension sudden stress&anxiety cause condition cause sudden increase in tsh levels of people.
Answered by Dr. Das Arindam 8 minutes later
Anxiety and sudden stress may lead to sudden increase in TSH level.
But hypertension itself is an effect of hypothyroidism.
So, anxiety and sudden stress may also be the causes of this condition.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor